Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 62, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2017, 7:41 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 7:41 PM MST (02:41 UTC)
- Expired
- Jul 25, 2017, 10:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WGUS55 KFGZ 260241 FFWFGZ AZC005-260545- /O.NEW.KFGZ.FF.W.0062.170726T0241Z-170726T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Flagstaff AZ 741 PM MST TUE JUL 25 2017 The National Weather Service in Flagstaff has issued a * Flash Flood Warning for... Coconino County in north central Arizona... * Until 1045 PM MST * At 735 PM MST, river gauges on the Paria River near Lees Ferry continue to indicate high flow. Flood waters will continue to move through the canyon this evening and the Flash Flood Warning has been extended. * Some locations that will experience flooding include... Paria River Canyon to Lees Ferry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && LAT...LON 3683 11160 3700 11202 3700 11155 3688 11153 $$
1 follow-up statement
261 WGUS75 KFGZ 260542 FFSFGZ Flash Flood Statement National Weather Service Flagstaff AZ 1042 PM MST TUE JUL 25 2017 AZC005-260550- /O.EXP.KFGZ.FF.W.0062.000000T0000Z-170726T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coconino- 1042 PM MST TUE JUL 25 2017 ...THE FLASH FLOOD WARNING FOR COCONINO COUNTY WILL EXPIRE AT 1045 PM MST... At 1040 PM MST, river gauges at the Paria River near Lees Ferry were receding. The levels were still about 1.5 feet above normal, but the flood waters will continue to drain from Paria Canyon and return to normal overnight. Therefore, the Flash Flood Warning will expire at 1045 PM MST. LAT...LON 3683 11160 3700 11202 3700 11155 3688 11153 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:20 PM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 25, 3:20 PM MST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 320 PM MST Tue Jul 25 2017 .SYNOPSIS...Showers and thunderstorms will persist through this evening across northwest Arizona, with isolated coverage elsewhere. A marked decrease in storm coverage is anticipated Wednesday through Thursday. A return to typical monsoon conditions are expected to return starting Friday. && .DISCUSSION... Widespread rain showers with embedded thunderstorms will continue across areas west and north of a line from Page-Flagstaff-Prescott through mid evening. An outflow boundary is seen in moving southeastward through Coconino and Yavapai counties now, and is helping to fire off some convection in these areas. Elsewhere storm coverage is far less than the past few days. For Wednesday through Thursday - drier and more stable air is forecast to move over central and western Arizona, leading to decrease in daytime storm coverage. Moisture lingers along the AZ/NM border with scattered storms. Storm chances were removed for the overnight hours for areas below 6000 feet. Friday through Tuesday - high pressure centered near the four corners will result in a gradually moistening east to southeast flow for northern Arizona. Thus expect a return to more typical monsoon storm coverage. In addition models also hinting at another inverted trough moving westward across central AZ in the Friday Saturday time frame. This may bring some stronger night time storms as well, and we will be working to refine the time line on this. && .AVIATION...For the 00Z package...Numerous showers and thunderstorms will continue along and west of a KPRC-KFLG-KPGA line until 03z... elsewhere isolated. MVFR/IFR conditions are likely in the stronger storms. Activity will decrease and mostly end by 06Z with VFR conditions spreading across northern Arizona. Look for another round of isolated showers and storms on Wednesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A slightly drier air mass will spread across northern Arizona on Wednesday and Thursday. The result will be a generally lower level of activity with generally isolated afternoon and evening showers and storms. Look for slightly warmer temperatures. Friday through Sunday...For Friday moisture will begin to sneak back across Arizona with an increased chance of showers and storms. On Saturday and Sunday, a renewed push of moisture is expected to deliver another round of active monsoon weather to the fire district. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...McCollum FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 25, 4:07 AM MST, 15 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 407 AM MST Tue Jul 25 2017 AZZ004>018-037>040-260200- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 407 AM MST Tue Jul 25 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Deep monsoon moisture will remain over northern Arizona today. Expect another round of scattered showers and thunderstorms into early evening, with the highest chances over Coconino and Yavapai Counties. A few of the storms could produce heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A decrease in storm coverage is expected Wednesday and Thursday before ramping back up by Friday and the Weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 25, 4:37 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 PM MST TUE JUL 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 NW LEES FERRY 36.87N 111.59W
07/25/2017 COCONINO AZ OTHER FEDERAL
RIVER GAUGE ON THE PARIA RIVER AT LEES FERRY
MEASURED A STAGE OF 6.16 FEET INDICATING
BETWEEN A 1.5 TO 2 FOOT RISE.
&&
MCTNearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.